Boundary integral methods for singularly perturbed boundary value problems
Langdon, S. and Graham, I. G. (2001) Boundary integral methods for singularly perturbed boundary value problems. IMA Journal of Numerical Analysis, 21 (1). pp. 217-237. ISSN 1464-3642
Full text not archived in this repository.
To link to this article DOI: 10.1093/imanum/21.1.217
In this paper we consider boundary integral methods applied to boundary value problems for the positive definite Helmholtz-type problem -DeltaU + alpha U-2 = 0 in a bounded or unbounded domain, with the parameter alpha real and possibly large. Applications arise in the implementation of space-time boundary integral methods for the heat equation, where alpha is proportional to 1/root deltat, and deltat is the time step. The corresponding layer potentials arising from this problem depend nonlinearly on the parameter alpha and have kernels which become highly peaked as alpha --> infinity, causing standard discretization schemes to fail. We propose a new collocation method with a robust convergence rate as alpha --> infinity. Numerical experiments on a model problem verify the theoretical results.